Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 62, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Nov 16, 2006, 4:19 PM EST for Jefferson County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 4:19 PM EST (21:19 UTC)
- Expired
- Nov 16, 2006, 8:15 PM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 1:53 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 16, 1:53 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EST THU NOV 16 2006 .SHORT TERM (TONIGHT AND FRIDAY)... STEADY RAIN MOVED E. NOW WAITING FOR SUDDEN STORMS TO DEVELOP IN DRY SLOT AHEAD OF THE REAL COLD FRONT, WHICH IS LIKELY TO ARRIVE 06Z FRI (PIT). LIFTED INDEX -4 AND AND SMALL AREA OF 1000 CAPE VICINITY PIT AROUND 21Z. THEN AS H5 LOW GETS OVERHEAD, CLOUDS GET LOWER AND RAIN SHOWERS LIKELY TO CONTINUE MOST OF THE NIGHT. UPPER LOW LIFTS OUT BY 18Z FRI, AND POPS DECREASE, WITH SOME IMPROVEMENT IN LOW CLOUDS. GFS AND ETA/NAM TEMPS WERE FAIRLY CLOSE TOGETHER, SO I USED THE AVERAGE. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... SFC RIDGE BUILDING INTO THE AREA LATER FRIDAY NIGHT ENDING ANY PRECIP. NEXT FRONT DROPS DOWN ACROSS THE LAKES AOVERNIGHT SATURDAY NIGHT WITH 85H TEMPS DROPPING TO -6 BY DAYS ENDS SUNDAY. THIS SHOULD GENERATE SOME RAIN/ SNOW SHOWERS LATE SATURDAY NIGHT WITH SCT SNOW SHOWERS FOR SUNDAY. SOME LAKE EFFECT CONTINUES INTO EARLY MONDAY UNTIL SFC RIDGE CUTS OFF FLOW. FOR NOW WILL FOLLOW HPC LEAD AND GO WITH SFC RIDGE BUILDING ACROSS FOR MUCH OF NEXT WEEK THOUGH GFS SHOWS ANOTHER TROF DROPPING DOWN MONDAY NIGHT. RST OF PERIOD FROM THIS VANTAGE POINT LOOKS DRY WITH MORE OF A ZONAL FLOW. TEMPS MUCH AS PROVIDED BY HPC. && .AVIATION... WAITING FOR SUDDEN STORMS TO DEVELOP IN DRY SLOT AHEAD OF THE REAL COLD FRONT, WHICH IS LIKELY TO ARRIVE 06Z FRI (PIT). VFR CONDS LIKELY TIL 21 OR 22Z, THEN WE HAVE AN OPPORTUNITY FOR TSTMS AND GUSTY SFC WINDS, FOLLOWED BY LOWER CIGS AND VSBY IN RAIN AND FOG UNDER THE 500 LOW. IMPROVEMENT BEGINS AFT 15Z FRI WHEN UPPER LOW MOVES NORTHEASTWARD AND NO LONGER INFLUENCES MY AIRPORTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Nov 16, 8:25 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 825 AM EST THU NOV 16 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-161900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 825 AM EST THU NOV 16 2006 HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF AN ISOLATED SEVERE THUNDERSTORM THIS AFTERNOON. THE PRIMARY THREAT IS FOR LARGE HAIL AND DAMAGING WIND. AND THE PRIMARY AREA OF THREAT INCLUDES WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA EAST OF WETZEL COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 16, 3:48 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EST THU NOV 16 2006 PAZ032-162145- FAYETTE PA- 348 PM EST THU NOV 16 2006 ...THUNDERSTORMS... RAPIDLY DEVELOPING THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY... AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS NEAR WALTERSBURG...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE INTENSIFY RAPIDLY AS THEY MOVE NORTHEAST THROUGH FAYETTE COUNTY. VERY HEAVY DOWNPOURS...WHICH CAN CAUSE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS...ARE LIKELY AS WELL AS HAIL AND WIND GUSTS IN EXCESS OF 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DUNBAR...HOPWOOD...PERRYOPOLIS AND WALTERSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 16, 4:03 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 403 PM EST THU NOV 16 2006 WVZ023-162145- PRESTON WV- 403 PM EST THU NOV 16 2006 ...THUNDERSTORMS TO MOVE THROUGH PRESTON COUNTY... AT 402 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF TUNNELTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRUCETON MILLS...CLIFTON MILLS...HAZELTON...KINGWOOD... ROWLESBURG...TERRA ALTA...TUNNELTON AND VALLEY POINT. THIS STORM MAY PRODUCE SMALL HAIL. ALSO, THE HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS AND WHERE DRAINAGE IS POOR. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 16, 4:15 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 415 PM EST THU NOV 16 2006 PAZ030-162215- WESTMORELAND PA- 415 PM EST THU NOV 16 2006 ...THUNDERSTORMS TO MOVE THROUGH WESTMORELAND COUNTY... AT 415 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF NEW STANTON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DERRY...GREENSBURG...LATROBE...NEW ALEXANDRIA...NEW STANTON... BAGGALEY...HOSTETTER...LYCIPPUS...NORVELT...RUFFS DALE AND WHITNEY. THESE STORMS MAY PRODUCE SMALL HAIL. ALSO, FLOODING IS POSSIBLE IN LOW SPOTS OR WHERE DRAINAGE IS POOR. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. DONT DRIVE WHERE WATER COVERS THE ROAD. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.